Skip to main content
    • Aa
    • Aa
  • Get access
    Check if you have access via personal or institutional login
  • Cited by 2
  • Cited by
    This article has been cited by the following publications. This list is generated based on data provided by CrossRef.

    Durand, Arnaud Ebbing, Johannes Kontinen, Juha and Vollmer, Heribert 2015. Dependence Logic with a Majority Quantifier. Journal of Logic, Language and Information, Vol. 24, Issue. 3, p. 289.

    Kontinen, Juha and Szymanik, Jakub 2014. A characterization of definability of second-order generalized quantifiers with applications to non-definability. Journal of Computer and System Sciences, Vol. 80, Issue. 6, p. 1152.


The hierarchy theorem for second order generalized quantifiers

  • Juha Kontinen (a1)
  • DOI:
  • Published online: 01 March 2014

We study definability of second order generalized quantifiers on finite structures. Our main result says that for every second order type t there exists a second order generalized quantifier of type t which is not definable in the extension of second order logic by all second order generalized quantifiers of types lower than t.

Linked references
Hide All

This list contains references from the content that can be linked to their source. For a full set of references and notes please see the PDF or HTML where available.

[1]A. Andersson , On second-order generalized quantifiers and finite structures, Annals of Pure and Applied Logic, vol. 115 (2002), no. 1–3, pp. 132.

[3]R. Fagin , The number of finite relational structures, Discrete Mathematics, vol. 19 (1977), no. 1, pp. 1721.

Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

The Journal of Symbolic Logic
  • ISSN: 0022-4812
  • EISSN: 1943-5886
  • URL: /core/journals/journal-of-symbolic-logic
Please enter your name
Please enter a valid email address
Who would you like to send this to? *